Alert archive / Colorado / Flash Flood Warnings in 2013

Flash Flood Warning 86, NWS Denver/Boulder, CO

September 15, 20134 counties in Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Sep 15, 2013, 11:50 AM MDT for 4 counties in Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2013, 11:50 AM MDT (17:50 UTC)
Expired
Sep 15, 2013, 3:45 PM MDT
In force
4 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

Counties Adams County, CO, Boulder County, CO, Broomfield County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 43 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 5.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WGUS55 KBOU 151750
FFWBOU
COC001-013-014-123-152145-
/O.NEW.KBOU.FF.W.0086.130915T1750Z-130915T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
1150 AM MDT SUN SEP 15 2013

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTHWESTERN WELD COUNTY IN NORTHEAST COLORADO...
  NORTHWESTERN ADAMS COUNTY IN NORTHEAST COLORADO...
  BROOMFIELD COUNTY IN NORTHEAST COLORADO...
  SOUTHEASTERN BOULDER COUNTY IN NORTHEAST COLORADO...

* UNTIL 345 PM MDT

* AT 1146 AM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  HEAVY RAIN FALLING OVER BROOMFIELD. ONE AND A QUARTER INCHES OF 
  RAIN HAS FALLEN SINCE 10 AM. FLASH FLOODING IS EXPECTED TO BEGIN 
  IN THE BIG DRY CREEK AND ROCK CREEK BASINS SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NORTHERN THORNTON...NORTHEASTERN WESTMINSTER...BROOMFIELD...
  BRIGHTON...LAFAYETTE...LOUISVILLE...ERIE AND DACONO.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO ONE-AND-A-HALF INCHES ARE 
POSSIBLE IN THE WARNED AREA THROUGH 1 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR BIG DRY CREEK THROUGH BROOMFIELD OR ROCK CREEK 
THROUGH SUPERIOR AND LAFAYETT...MOVE TO HIGHER GROUND NOW. ACT 
QUICKLY TO PROTECT YOUR LIFE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4014 10482 3997 10484 3990 10509 3995 10515

$$

DANKERS
3 follow-up statements
046 
WGUS75 KBOU 151854
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1254 PM MDT SUN SEP 15 2013

COC001-013-014-123-152145-
/O.CON.KBOU.FF.W.0086.000000T0000Z-130915T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WELD CO-ADAMS CO-BROOMFIELD CO-BOULDER CO-
1254 PM MDT SUN SEP 15 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR
EXTREME SOUTHWESTERN WELD...NORTHWESTERN ADAMS...BROOMFIELD AND
SOUTHEASTERN BOULDER COUNTIES...

AT 1247 PM MDT...DOPPLER RADAR INDICATED THAT MODERATE RAIN HAD 
MOVED INTO SOUTHWESTERN WELD COUNTY. LIGHT RAIN CONTINUED TO FALL 
OVER BROOMFIELD AND SOUTHEASTERN BOULDER COUNTY.  

DANGEROUSLY HIGH STREAM FLOWS WILL CONTINUE ON ROCK CREEK AND COAL 
CREEK THROUGH SUPERIOR...LAFAYETTE AND ERIE AND BIG DRY CREEK 
THROUGH BROOMFIELD.  OTHER STREAMS IN NORTHWEST ADAMS COUNTY WILL 
ALSO BE RUNNING HIGH THROUGH THE AFTERNOON. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTHERN THORNTON...NORTHEASTERN WESTMINSTER...BROOMFIELD...
BRIGHTON...LAFAYETTE...LOUISVILLE...ERIE AND DACONO.

ADDITIONAL RAINFALL AMOUNTS OF ONE-HALF TO THREE-QUARTERS OF AN INCH 
ARE POSSIBLE BY 230 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. STAY 
AWAY FROM FAST FLOWING CREEKS AND STREAMS AS THE BANKS MAY BE 
UNSTABLE BECAUSE OF THE HEAVY RAIN THAT HAS FALLEN OVER THE PAST 
WEEK. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4014 10482 3997 10484 3990 10509 3995 10515

$$

DANKERS
816 
WGUS75 KBOU 151932
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
132 PM MDT SUN SEP 15 2013

COC001-013-014-123-152145-
/O.CON.KBOU.FF.W.0086.000000T0000Z-130915T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WELD CO-ADAMS CO-BROOMFIELD CO-BOULDER CO-
132 PM MDT SUN SEP 15 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR
EXTREME SOUTHWESTERN WELD...NORTHWESTERN ADAMS...BROOMFIELD AND
SOUTHEASTERN BOULDER COUNTIES...

AT 127 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE MODERATE RAIN 
FALLING OVER NORTHERN BROOMFIELD...LAFAYETTE...ERIE AND EXTREME 
SOUTHWEST WELD COUNTY. 
 
IT HAS BEEN REPORTED THAT HIGHWATER RESCUES ARE BEING PERFORMED 
BY THE WESTMINSTER FIRE DEPARTMENT IN NORTHEASTERN WESTMINSTER.  
WATER LEVELS WILL CONTINUE TO RISE ON LOCAL CREEKS AND STREAMS 
THROUGH THE AFTERNOON. SOME ROADWAYS WILL ALSO BE UNDER WATER. IF 
YOU DO NOT NEED TO TRAVEL...IT IS BEST TO STAY WHERE YOU ARE UNTIL 
RAIN ENDS AND WATERS BEGIN RECEDING. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
NORTHERN THORNTON...NORTHEASTERN WESTMINSTER...BROOMFIELD... 
BRIGHTON...LAFAYETTE...LOUISVILLE...ERIE AND DACONO.

ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE IN THE WARNED 
AREA THROUGH 3 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4014 10482 3997 10484 3990 10509 3995 10515

$$

DANKERS
561 
WGUS75 KBOU 152127
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
327 PM MDT SUN SEP 15 2013

COC001-013-014-123-152129-
/O.CAN.KBOU.FF.W.0086.000000T0000Z-130915T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WELD CO-ADAMS CO-BROOMFIELD CO-BOULDER CO-
327 PM MDT SUN SEP 15 2013

...THE FLASH FLOOD WARNING FOR EXTREME SOUTHWESTERN WELD...
NORTHWESTERN ADAMS...BROOMFIELD AND SOUTHEASTERN BOULDER COUNTIES IS
CANCELLED...

THE MODERATE AND HEAVY RAINFALL FROM EARLIER HAS COME TO AN END 
ACROSS BROOMFIELD. THIS WILL ALLOW STREAM LEVELS TO BEGIN RECEDING. 
EARLIER THIS AFTERNOON...THERE WERE REPORTS OF THE FIRE DEPARTMENT 
PERFORMING HIGHWATER RESCUES IN THE NORTHEAST PARTS OF WESTMINSTER. 

CREEKS AND STREAMS AND DITCHES WILL CONTINUE RUNNING QUITE HIGH 
THROUGH THE REST OF THIS AFTERNOON.  RESIDENTS SHOULD USE CAUTION 
NEAR FAST-FLOWING WATER.  STAY AWAY FROM THE EDGES OF CREEKS AND 
STREAMS AS THE GROUND MAY BE UNSTABLE AND UNSAFE.  

ROADS AND UNDERPASSES MAY ALSO REMAIN UNDER WATER THROUGH THE 
AFTERNOON. DO NOT TRY TO MOVE THROUGH SWIFT-FLOWING WATER OR DRIVE 
ON FLOODED ROADWAYS.  IF YOU ENCOUNTER A CLOSED OR BARRICADED 
ROAD...FIND ANOTHER ROUTE.  

LAT...LON 4014 10482 3997 10484 3990 10509 3995 10515

$$

DANKERS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 9:25 AM MDT, 2 hours 25 minutes earlier.

Area forecast discussion, Sep 15, 9:25 AM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
925 AM MDT SUN SEP 15 2013

.UPDATE...

&&

.SHORT TERM...RAIN SHOWERS HAVE BEEN RAPIDLY DEVELOPING OVER THE
FOOTHILLS AND PLAINS DURING THE PAST SEVERAL HOURS. PLATTEVILLE
PROFILER SHOWING WEAK UPSLOPE FLOW FROM THE NORTHEAST HAS BEEN
DEEPENING OVER THE PAST SEVERAL HOURS TO MOUNTAIN TOP LEVEL. THE
WEAK FRONTAL BOUNDARY IS FINALLY BEGINNING TO PUSH SOUTH AND
SOUTHWEST AND JUST MOVING INTO THE FRONT RANGE AREA. FORECASTS
LOOK IN GOOD SHAPE FOR NOW.

.AVIATION...CEILINGS LOWERING AND WILL CONTINUE TO LOWER FROM THE
NORTH TO IFR CONDITIONS IN THE NEXT FEW HOURS AS RAIN BEGINS TO
SPREAD ACROSS THE AREA FROM THE NORTH AND NORTHEAST. RAINFALL
SHOULD BE DIMINISHING THIS EVENING WITH IMPROVING CONDITIONS.
POSSIBLE FOG LATER TONIGHT.

&&

.HYDROLOGY...RAIN DEVELOPING AND WILL BECOME MORE WIDESPREAD BY
LATER THIS MORNING OVER THE ENTIRE AREA...WITH HIGHER COVERAGE
OVER THE FOOTHILLS AND ADJACENT PLAINS. CURRENT RAINFALL OVER
LARIMER COUNTY GAUGES SHOWING RAINFALL RATES GENERALLY FROM .20 TO
.50 OF AN INCH PER HOUR WITH THE HEAVIER SHOWERS. JUST ISSUED AN
AREAL FLOOD WARNING FOR MUCH OF THE FRONT RANGE FOOTHILLS...AND
ADJACENT PLAINS AND STRETCHING NORTHEAST TO COVER AREAS ALONG THE
SOUTH PLATTE UP THROUGH JULESBURG AND AREAS ALONG THE CACHE LA
POUDRE. STILL COULD SEE 1 TO 2 INCHES OF ADDITIONAL RAINFALL
THROUGH THIS EVENING ESPECIALLY IN THE FOOTHILLS.

&&

.PREV DISCUSSION... /ISSUED 338 AM MDT SUN SEP 15 2013/

SHORT TERM...REMNANTS OF WK UPPER LEVEL TROUGH WILL SHEAR ACROSS THE
AREA THRU TONIGHT WITH SOME MINOR MID LVL ASCENT. MEANWHILE LOW
LVL WINDS ARE CURRENTLY NLY ALONG THE FNT RANGE BUT ARE FCST TO
BECOME MORE NELY LATER THIS MORNING INTO THE AFTN HOURS BEHIND A
COOL FNT. THIS SHOULD ALLOW FOR INCREASING PCPN IN THE NRN
FOOTHILLS AND MTNS EAST OF THE DIVIDE THIS MORNING WHICH WILL
SPREAD SOUTHWARD THRU THE DAY. AT THIS TIME HIGHEST PCPN AMOUNTS
SHOULD FOCUS IN AND NR THE FOOTHILLS AND IN THE MTNS EAST OF THE
DIVIDE. THE GFS AND HRRR SHOW POTENTIAL RAINFALL AMOUNTS RANGING
FROM 1 TO 2 INCHES OVER THE HIGHER TERRAIN WHILE THE ECMWF KEEPS
THE HEAVIER AMOUNTS FOCUSED EAST OF THE HIGHER TERRAIN OVER THE
FRONT RANGE URBAN CORRIDOR THRU THIS AFTN. AT THIS POINT WILL KEEP
THE HEAVIER AMOUNTS OVER THE HIGHER TERRAIN.

MEANWHILE WITH CONSIDERABLE CLOUD COVER THERE WILL BE LIMITED
INSTABILITY SO THE PCPN WILL BE MORE OF A STRATIFORM EVENT WITH
RAINFALL RATES MAINLY AROUND ONE QUARTER INCH PER HOUR.  WILL KEEP
FFA IN PLACE HOWEVER BIGGWST CONCERNS WOULD BE CONSIDERABLE AMOUNT
OF ROCK AND MUD SLIDE ACTIVITY DUE TO EXTREMELY SATURATED GROUND.
HIGH THIS AFTERNOON OVER NERN CO MAY NOT GET MUCH ABV 60 EXCEPT OVER
THE FAR NERN CORNER WHERE HIGHS MAY GET CLOSE TO 70.

FOR TONIGHT THERE WILL BE SOME LINGERING RAIN THEU EVENING WHICH
WILL GRADUALLY END FM NORTH TO SOUTH OVERNIGHT.  TEMPS MAY BE COLD
ENOUGH FOR SOME SNOW OVER THE HIGHER MTNS ABV 11000 FT BEFORE PCPN
ENDS.

LONG TERM...MODELS SHOW THE WEAK UPPER TROUGH TO MOVE ACROSS THE
FORECAST AREA ON MONDAY...THEN UPPER RIDGING IS PROGGED INTO
TUESDAY AFTERNOON. SOUTHWESTERLY FLOW ALOFT MOVES IN TUESDAY
NIGHT...WITH AN UPPER TROUGH GETTING INTO THE NORTHERN GREAT BASIN
BY 12Z WEDNESDAY. THE QG VERTICAL VELOCITY FIELDS SHOW BENIGN
SYNOPTIC SCALE ENERGY OVER THE CWA MONDAY THROUGH TUESDAY NIGHT.
THE BOUNDARY LAYER PRESSURE AND WIND FIELDS SHOW SOUTHEASTERLIES
OVER THE PLAINS ON MONDAY...THEN NORMAL DIURNAL PATTERNS KICK IN
MONDAY NIGHT INTO TUESDAY. LOW LEVEL TROUGHING AND DOWNSLOPING ARE
BOTH PROGGED LATER TUESDAY INTO TUESDAY NIGHT. CONCERNING MOISTURE
..MONDAY DRIES OUT SOMEWHAT...WITH FURTHER DRYING ON TUESDAY.
PRECIPITABLE WATER VALUES ARE IN THE 0.75-0.85 INCH RANGE OVER THE
WESTERN PLAINS MONDAY...DRYING INTO THE 0.50 TO 0.75 INCH RANGE
BY LATER TUESDAY. VALUES ARE HIGHER OVER THE EASTERN PLAINS ON
MONDAY...BUT DRY TO SIMILAR VALUES BY LATER TUESDAY. THE BOUNDARY
LAYER DEW POINTS ARE PROGGED IN THE LOWER TO MID 50S F OVER THE
PLAINS MONDAY INTO TUESDAY MONRING...THEN THEY DECREASE INTO THE
40S TO LOWER 50S F LATER TUESDAY AND TUESDAY NIGHT. VALUES ARE IN
THE MID 30S TO MID 40S OVER THE MOUNTAINS ALL FOUR PERIODS. THERE
IS SOME CAPE AROUND BOTH LATE DAY MONDAY AND LATE DAY TUESDAY...
BUT NOTHING SIGNIFICANT. THE QPF FIELDS HAVE LIMITED MEASURABLE
RAINFALL AMOUNTS MONDAY...NOTHING MONDAY NIGHT OR TUESDAY MONRING
..THEN A TAD LATE DAY TUESDAY IN THE MOUNTAINS. SO FOR POPS...
20-40%S IN THE MOUNTAINS LATE DAY MONDAY AND LATE DAY TUESDAY. FOR
THE PLAINS...10-20%S LATE DAY MONDAY...NONE TUESDAY. FOR
TEMPERATURES...MONDAY'S HIGHS ARE 3-7 C WARMER THAN TODAY'S.
TUESDAY'S HIGHS ARE 1-4 C WARMER THAN MONDAY'S. FOR THE LATER DAYS
..WEDNESDAY THROUGH SATURDAY...MODELS BRING AN UPPER TROUGH ACROSS
THE CWA WEDNESDAY AFTERNOON INTO EARLY THURSDAY...ALONG WITH AN
ACCOMPANYING COLD FRONT. AFTER THAT...UPPER RIDGING MOVES IN
THROUGH SATURDAY. MOISTURE IS LIMITED AND TEMPERATURES ARE ABOVE
SEASONAL NORMALS.

AVIATION...CEILINGS SHOULD GRADUALLY DROP INTO THE IFR CATEGORY LATER
THIS MORNING WITH AREAS OF RAIN DEVELOPING. THIS ACTIVITY WILL
CONTINUE THRU THE AFTN BEFORE ENDING DURING THE EVENING HOURS.
OVERNIGHT LOW CEILINGS AND SOME FOG WILL BE POSSIBLE THRU MON
MORNING.

HYDROLOGY...WILL CONTINUE WITH THE FLASH FLOOD WATCH THROUGH 6 PM
THIS EVENING.  AREAS OF RAIN WILL INCREASE THROUGH THE MORNING
HOURS AND CONTINUE THROUGH THE AFTERNOON IN THE MOUNTAINS AND
FOOTHILLS AND ALONG THE FRONT RANGE URBAN CORRIDER. RAINFALL
AMOUNTS OVER THE HIGHER TERRAIN THROUGH 6 PM MAY RANGE FROM 1 TO 2
INCHES WITH ONE HALF INCH TO ONE INCH AT LOWER ELEVATIONS. COULD
SEE A FEW LOCALIZED AREAS OF FLASH FLOODING HOWEVER BIGGEST
CONCERN WILL BE AN INCREASE IN ROCK AND MUD SLIDES IN THE
FOOTHILLS AND MOUNTAINS DUE TO EXTREMELY SATURATED GROUND.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
.RIVER FLOOD WARNINGS CONTINUE ALONG THE CACHE LA POUDRE...BIG
THOMPSON...AND SOUTH PLATTE RIVER OUT THROUGH JULESBURG.

.AREAL FLOOD WARNINGS UNTIL 9 PM THIS EVENING FOR COZ035..036..
038>041..043>045..048>50.

.FLASH FLOOD WATCH UNTIL 6 PM MDT THIS EVENING FOR COZ033>036-
038>041-043.

&&

SHORT TERM...ENTREKIN
LONG TERM....RJK
AVIATION...ENTREKIN
Hazardous weather outlook, Sep 15, 10:17 AM MDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1017 AM MDT SUN SEP 15 2013

COZ030>051-161630-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1017 AM MDT SUN SEP 15 2013

...VARIOUS RIVER AND AREAL FLOOD WARNINGS ON-GOING ALONG THE BIG
THOMPSON...SOUTH PLATTE...AND CACHE LA POUDRE RIVERS...

...FLASH FLOOD WATCH UNTIL 6 PM FOR THE MOUNTAINS...FRONT RANGE
FOOTHILLS AND ADJACENT PLAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL CONTINUE TO INCREASE THIS MORNING IN THE MOUNTAINS AND
IN AND NEAR THE FOOTHILLS AND WILL CONTINUE THROUGH THIS EVENING.
ADDITIONAL RAINFALL AMOUNTS THROUGH EARLY THIS EVENING WILL RANGE
FROM 1 TO 2 INCHES IN THE MOUNTAINS AND FOOTHILLS WITH ONE HALF TO
ONE INCH OVER PORTIONS OF THE FRONT RANGE URBAN CORRIDOR.

RAINFALL RATES WILL RANGE FROM .25 TO .50 OF AN INCH IN ONE HOUR
OR LESS WITH THE HEAVIER SHOWERS. WITH THE EXTREMELY SATURATED
GROUND A FEW AREAS OF FLASH FLOODING COULD OCCUR BY THIS
AFTERNOON...ESPECIALLY IN THE BURN AREAS. IN ADDITION MUD AND ROCK
SLIDE ACTIVITY MAY INCREASE IN THE MOUNTAINS AND FOOTHILLS DUE TO
THE ADDITIONAL RAINFALL.

BY TONIGHT THE SHOWERS WILL LINGER IN THE EVENING HOURS BUT SHOULD
GRADUALLY END FROM NORTH TO SOUTH AFTER MIDNIGHT. SOME SNOW MAY
OCCUR ABOVE 11000 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER
THE MOUNTAINS MONDAY...WITH A SLIGHT CHANCE OVER THE PLAINS.
THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND
THUNDERSTORMS OVER THE MOUNTAINS TUESDAY THROUGH THURSDAY...BUT
DRY OVER THE PLAINS. FRIDAY AND SATURDAY LOOK DRY OVER ALL THE
FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER
REPORTS OF HEAVY RAINFALL AND FLASH FLOODING WOULD BE
APPRECIATED.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 6:44 PM MDTSpecial Weather StatementBOUWashington46 min
Sep 14, 6:58 PM MDTRiver Flood WarningBOUDouglas83 min
Sep 14, 7:00 PM MDTFlash Flood WarningBOUAdams, Denver3 hr
Sep 14, 7:47 PM MDTFlash Flood WarningBOULogan, Morgan, Weld3 hr
Sep 14, 10:45 PM MDTAreal Flood AdvisoryBOULogan, Phillips, Sedgwick3 hr
Sep 14, 11:46 PM MDTAreal Flood AdvisoryBOUPhillips3 hr
Sep 15, 9:10 AM MDTAreal Flood WarningBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 9 more12 hr
Sep 15, 9:52 AM MDTFlash Flood WarningBOULarimer3 hr
Sep 15, 10:41 AM MDTFlash Flood WarningBOUBoulder3 hr
Sep 15, 12:08 PM MDTAreal Flood WarningBOUDouglas, Elbert, Jefferson9 hr
Sep 15, 12:32 PM MDTFlash Flood WarningBOUAdams, Arapahoe, Denver4 hr

Nearby

Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.